Does anyone know if it is safe to take valium while you are on suboxone? My husband is trying to detox with suboxone and we need to know if he can take it safely. Also, the suboxone doesn't seem to be taking away his withdrawls, he is antsy, has rls, hot and cold, sneezing, nauseaus, very very sick. He has been taking 24-32mg of suboxone and I thought that was a really high dose. He was on about 900mg of oxycodone a day, so maybe that has something to do with it? Anyone please help! Thank you so much in advance!
I am taking suboxine & valium. I use to take xanax for 20 yrs but the doctor stopped those when I started the sub. I still need something for anxiety. So I take 2mg 3 times a day. I feel good.
Xanax, koniplin are really bad with sub's in a high dose.
good luck to you
that is a very high dose of oxy a day. i had a major heroin and oxycontin addiction. I always snorted it a dn usually went through a couple fo grams of H every other day and at least 160 mgs up my nose a night or i would be extremely sick. I spent over $14,000 of someone elses money in four months. I was out of control and I hated it. In Nov. of 07' I decided to go trhoguh a detox and then go into a suboxone treatment plan. After a month I was on 32 mgs a day of sub and for the most part it helped, but the cravings were still quite bad. Along with the terrible opiate addiction I was heavily addicted to xanax, or any other benzo I could get my hand on, and sleepiing pills. I used so heavily that I didnt realize that the withdrawals could kill me I would start to tremor and convulse and I was scared ********. So on top of the suboxone daily I was on 4 mgs of klonopin(clonazepam, very potent, long lasting benzo), and Ativan(Lorazepam-also very potent anti-anxiety benzo). the klonopins was taken during the day and the lorazepam at night. I never noticed any breathing problems or ever came close to death, but everyone is different and I cant stress that enough. I am ow on 60 gms of emthadone after 8 months staying clean on sub, but i broke my wrist and started the vicous cycle of opiate addiction again, so I decided to switch. I am now down to 1.5 mgs clonazepam and 2 mgs of lorazepam a day. 1 mg of klonopin is equivalaent to 20 mgs of valium along with 2 mgs of lorazepam. With the amount of oxy he was taken sub might not work, the dose can only go so high and then it actually acts as anti-opiate, the oens used in overdoses, whereas methadone is a full agonist and you can go higher and higher whatever you need to make you comfortable and stable. both give you a mild buzz, and both are complete hell to get off of. sub is just as hard no matter what anyone else says. its just as hard as methadone, its opiate withdrawal times two months. it *****. with his tolerance he def. will be fine taking both just be careful and maybe think of switching if he still experieinces withdrawals cuz the sub can only work for some.
I started at 8mg of Suboxone, after weening my methadone down from 100mg daily to 30mg over about 6 month period. I had taken librium or valium and klonopin, but for me xanax is what works for my anxiety. So I was taken 8mg/Sub, Xanax XR 2mg/day, Clonidine .2/3 per day, and melatonin to help me sleep. For my pain I know use a compounded pharmaceutical gel KGCL(ketaminegabaclonidinelidocaine) and it works unbelievably well for my pain in knee/hip or wherever I have pain,sometimes it's my back. Thats what I like is that you can apply it directly to the site of your pain. I believe it may be called brand name Neuroderm, but that may be a broadened name for it. I think what probably should have happened was that maybe you should have waited and taper the oxycodone down before switching over to the suboxone, I know thats what I had to do, here you cant switch from methadone to sub from over 40mgs. Suboxone I have to say worked great for me along with the other medicine I stated, I was tapering 2mg a month, and the last month with only 30 2mg pills I took 19 of them and flushed the rest, which included all the little pieces I had been storing up for a rainy day that never came. Unlike others I believe you want to start at the lowest effective dose, as it does have a long half life, so the higher your dose the longer the taper and the longer the withdrawl. I was off in just under 4 months. If he is in chronic pain and will continue to be, I would actually seriously consider taking methadone since you are more regualted and normalized than with othere short life opiates. Another option would be fentanyl patches, with both they are still abuseable bet its just less likely for abuse. They both would be hard to come off, you would have to ween down. Point being if there is serious chronic pain Im not sure if suboxone would be the right choice for you guys, simply because it helps with pain, but its design purposes is for easier opiate detoxing, which I believe If you start as low as you can and taper 2mg or however much you can permonth, at least I had little to no w/d effects. I do have moderate chronic pain, like I said the KGCL works well for me, maybe see if you could try some, but some insurances dont cover it, and the bottle I get would cost $245 but my copay is only $10 thank the lord. If your in pain you have to take something or do something(physical therapy maybe) to get out of pain. I wish you both the best of luck, keep posting and discussing the issue with others to get more opinions to help make your own. Once angain Good Luck!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.